Alert archive / West Virginia / Flash Flood Watches in 2016

Flash Flood Watch 7, NWS Charleston, WV

June 4, 20164 states

NWS Charleston, WV issued this flash flood watch at Jun 4, 2016, 3:08 AM EDT for 4 states. It took effect at Jun 4, 2016, 4:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2016, 3:08 AM EDT (07:08 UTC)
In effect from
Jun 4, 2016, 4:00 PM EDT
Expired
Jun 4, 2016, 10:41 PM EDT
In force
7 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 37 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 30 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WGUS61 KRLX 040708
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
308 AM EDT SAT JUN 4 2016


WVZ046-047-041515-
/O.NEW.KRLX.FF.A.0007.160604T2000Z-160605T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
308 AM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHERN WEST VIRGINIA... 
  INCLUDING THE FOLLOWING AREAS...POCAHONTAS AND RANDOLPH. 

* TIMING...LATE AFTERNOON THROUGH MIDNIGHT.

* THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE UNTIL
  LATE TONIGHT. WITH A MOISTURE RICH AIRMASS IN
  PLACE...THUNDERSTORMS WILL HAVE POTENTIAL TO PRODUCE LOCALLY
  HEAVY RAINFALL OF 1 TO 3 INCHES IN AN HOUR. THESE THUNDERSTORMS
  COULD TRAIN ALONG THE MOUNTAINS...WHERE LESS THAN AN INCH AND A
  HALF OF RAIN IN ONE HOUR WILL CAUSE FLOODING.

* IMPACTS...SMALL STREAMS AND CREEKS COULD RAPIDLY OVERFLOW THEIR
  BANKS. ANYONE HIKING OR CAMPING SHOULD HEAD TO HIGHER GROUND AND
  SEEK SHELTER IF THUNDERSTORMS DEVELOP.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KISTNER
3 follow-up statements
672 
WGUS61 KRLX 041242
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
842 AM EDT SAT JUN 4 2016

WVZ046-047-042045-
/O.CON.KRLX.FF.A.0007.160604T2000Z-160605T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
842 AM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM EDT THIS
AFTERNOON THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...POCAHONTAS AND RANDOLPH. 

* FROM 4 PM EDT THIS AFTERNOON THROUGH THIS EVENING

* THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS
  EVENING. WITH A MOISTURE RICH AIRMASS IN PLACE... THUNDERSTORMS
  WILL HAVE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3
  INCHES IN AN HOUR. THESE THUNDERSTORMS COULD TRAIN ALONG THE
  MOUNTAINS...WHERE LESS THAN AN INCH AND A HALF OF RAIN IN ONE
  HOUR WILL CAUSE FLOODING.

* IMPACTS...SMALL STREAMS AND CREEKS COULD RAPIDLY OVERFLOW 
  THEIR BANKS. ANYONE HIKING OR CAMPING SHOULD HEAD TO HIGHER 
  GROUND AND SEEK SHELTER IF THUNDERSTORMS DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
794 
WGUS61 KRLX 041823
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
223 PM EDT SAT JUN 4 2016

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>011-013>020-
024>040-050230-
/O.EXA.KRLX.FF.A.0007.160604T2000Z-160605T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY...
VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON
223 PM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST KENTUCKY...
  SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA...
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...
  CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...
  GALLIA... JACKSON OH AND LAWRENCE OH. IN SOUTHWEST VIRGINIA...
  BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...
  BRAXTON... CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE...
  GILMER... HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...
  LOGAN... MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS...
  PUTNAM... RALEIGH...RITCHIE...ROANE...TAYLOR...TYLER...
  UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING.

* UNTIL MIDNIGHT EDT TONIGHT.

* THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND WILL CONTINUE
  THIS EVENING. WITH A MOISTURE RICH AIRMASS IN PLACE...
  THUNDERSTORMS WILL HAVE POTENTIAL TO PRODUCE LOCALLY HEAVY
  RAINFALL OF 1 TO 3 INCHES IN AN HOUR.

* IMPACTS...SMALL STREAMS AND CREEKS COULD RAPIDLY OVERFLOW THEIR
  BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WVZ046-047-050230-
/O.CON.KRLX.FF.A.0007.160604T2000Z-160605T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
223 PM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...POCAHONTAS AND RANDOLPH. 

* UNTIL MIDNIGHT EDT TONIGHT.

* THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND WILL CONTINUE
  THIS EVENING. WITH A MOISTURE RICH AIRMASS IN PLACE...
  THUNDERSTORMS WILL HAVE POTENTIAL TO PRODUCE LOCALLY HEAVY
  RAINFALL OF 1 TO 3 INCHES IN AN HOUR.

* IMPACTS...SMALL STREAMS AND CREEKS COULD RAPIDLY OVERFLOW THEIR
  BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
143 
WGUS61 KRLX 050241
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1041 PM EDT SAT JUN 4 2016

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>011-013>020-
024>040-046-047-050345-
/O.CAN.KRLX.FF.A.0007.000000T0000Z-160605T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY...
VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
1041 PM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...
SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN
CANCELLED. HOWEVER, A COLD FRONT WILL CROSS THE AREA WITH LITTLE
PRECIPITATION. WATER PROBLEMS ARE NOT EXPECTED. 



$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 1:53 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 4, 1:53 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
153 AM EDT SAT JUN 4 2016

.SYNOPSIS...
Stationary front overhead keeps unsettled weather through the
weekend. A cold front finally pushes through on Sunday. Drier
weather returns next week.

&&

.NEAR TERM /THROUGH TODAY/...
130 pm update...no major changes needed at this time. Have lowered
PoP a bit during the morning hours based on meso model guidance
and current radar trends.

Update...Sent a quick update to adjust hourly PoPs per latest
radar images. Rest of forecast remain on track.

Previous discussion below...
Front sinking into NW CWA this afternoon. It looks to have pushed
through CMH area as dewpoints have dropped into the 50s there.
Showers are already drifting around east of the Ohio River, and
expect some thunderstorms this afternoon and evening as well. Not
much flow, so these are relatively slow moving. Combine this with
PWATs of 1.5-1.75 across WV, local downpours are expected, which
could lead to localized ponding of water in low spots. Models do
not push the cold front very far south into CWA...before it stalls
out tonight and then heads back north on Saturday as next surface
wave lifts through IL/IN. Models indicate the front stalls a bit
farther north than we were thinking yesterday and before. Reduced
POPs overnight...even going mainly dry for several hours after
midnight based on WRFARW and HRRR. However, would not be totally
shocked to have an isolated shower drift through either.

With decent moisture flow tomorrow...PWATs look to climb even
higher with 1.75-2.0 inches by late afternoon. So pockets of heavy
rain once again expected with potential for some water concerns.
An abundance of clouds should keep CAPE in check some, however
decent instability should be in place in the afternoon with
generally up to 1000j/kg across the CWA... and possibly up to
around 1500j/kg across our eastern most counties if we trust the
NAM. Even with the NAM typically running a bit high, cannot rule
out some taller storms that could produce some gusty outflow
winds and hail.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
A cold front moves through on Sunday...providing additional
showers and thunderstorms. These storms should be heavy precip
showers with PWATs in the 1.9 inch range. Polar and sub-tropical
jets collide over WV as an upper trough swings through Sunday
night kicking most moisture off to the east.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Model run to run consistency is weak, as previous runs showed a
large ridge, now there is a large trough. So, with this in mind
went more towards climo with general chances of rain most days
except Wed and Thu which should be dry. WV is riding the boundary
between a ridge and a trough most of next week.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Tricky forecast through the morning hours with the possibilityof
fog developing. Very moist conditions in the low
levels...especially at EKN where earlier rainfall further enhanced
low level moisture. Thinking would normally be to expect IFR/LIFR
conditions with fog...however midlevel clouds are on the increase
across the region and this should inhibit fog development.
Confidence is still low however and with the moisture in place
have decided to drop VSBY to touch IFR conditions this morning at
all terminals except BKW. Thinking that 2 to 3 miles is the most
likely scenario...and if anywhere were to drop below 2 miles it
will likely be EKN due to earlier precipitation. Conditions will
improve after sunrise...however scattered showers and
thunderstorms this afternoon will bring the threat for MVFR to IFR
conditions once again.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...

FORECAST CONFIDENCE: Low to medium.

ALTERNATE SCENARIOS: May stay above IFR conditions tonight as
increasing clouds could inhibit fog development. Also...timing
and intensity of showers and thunderstorms this afternoon.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              SAT 06/04/16
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  M    M    M    M    L    L    M    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
BKW CONSISTENCY  H    M    M    M    M    H    H    H    H    H    H    H
EKN CONSISTENCY  L    L    L    L    L    L    L    M    H    H    H    H
PKB CONSISTENCY  H    M    M    M    M    M    M    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    L    L    M    H    H    H    H    H

AFTER 06Z SUNDAY...
IFR possible in showers and thunderstorms through the weekend and
fog during the nighttime hours.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JW/MZ
NEAR TERM...ARJ/MZ/MPK
SHORT TERM...JW
LONG TERM...JW
AVIATION...MPK
Hazardous weather outlook, Jun 3, 2:34 PM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
234 PM EDT FRI JUN 3 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-041845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
234 PM EDT FRI JUN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SMALL CHANCE THAT THUNDERSTORMS COULD REPEATEDLY HIT
THE SAME LOCATION IN A SHORT AMOUNT OF TIME. IF THIS WERE TO
HAPPEN...FLASH FLOODING COULD RESULT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SMALL CHANCE THAT THUNDERSTORMS ON SATURDAY COULD
PRODUCE DAMAGING HAIL.

THERE IS A SMALL CHANCE THAT THUNDERSTORMS COULD REPEATEDLY HIT
THE SAME LOCATION IN A SHORT AMOUNT OF TIME. IF THIS WERE TO
HAPPEN...FLASH FLOODING COULD RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:23 PM EDTSpecial Weather StatementRLXWayne37 min
Jun 4, 12:59 PM EDTSpecial Weather StatementRLXLincoln46 min
Jun 4, 1:08 PM EDTSpecial Weather StatementRLXPutnam, Roane52 min
Jun 4, 1:26 PM EDTSevere Thunderstorm WarningRLXJackson, Roane34 min
Jun 4, 1:41 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln34 min
Jun 4, 2:04 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Roane56 min
Jun 4, 2:14 PM EDTSpecial Weather StatementRLXClay, Kanawha61 min
Jun 4, 2:55 PM EDTSpecial Weather StatementRLXClay65 min
Jun 4, 3:09 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Webster36 min
Jun 4, 3:17 PM EDTSevere Thunderstorm WarningRLXClay, Nicholas28 min
Jun 4, 3:56 PM EDTSpecial Weather StatementRLXPocahontas, Webster64 min
Jun 4, 4:13 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster32 min
Jun 4, 4:27 PM EDTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne63 min
Jun 4, 4:57 PM EDTSpecial Weather StatementRLXMingo33 min
Jun 4, 5:42 PM EDTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Mason, Putnam33 min
Jun 4, 6:02 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam28 min
Jun 4, 6:15 PM EDTSpecial Weather StatementRLXMason30 min
Jun 4, 6:27 PM EDTSpecial Weather StatementRLXClay, Kanawha63 min
Jun 4, 6:46 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming59 min
Jun 4, 7:04 PM EDTSpecial Weather StatementRLXCalhoun, Clay, Fayette, Nicholas, Roane26 min
Jun 4, 10:40 AM EDTSpecial Weather StatementRLXCarter35 min
Jun 4, 11:14 AM EDTSpecial Weather StatementRLXBoyd, Carter61 min

Nearby

Flash Flood Watches in West Virginia, 2016Flash Flood Watches in Kentucky, 2016Flash Flood Watches in Ohio, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.